Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

3 Bumps

I'm stuck at 269 lb. I'm on oxygen & in a wheel chair. Unable to use my left arm & very weak. Don't have money for programs and such. Don't eat sweets, breads, and pasta. My medications are the problem and not able to exercise. Any ideas how I can get the weight off?

Answer Question
 
Prayerpartner

Asked by Prayerpartner at 5:40 AM on Sep. 2, 2010 in Health

Level 20 (10,072 Credits)
Answers (12)
  • Do you have medicaid or anything? You're gonna need some kind of medicine to drop the weight since you're in a wheelchair.. I mean, you can do stuff with your arms but I'm not sure thatd drop anything.
    Gremlyn1980

    Answer by Gremlyn1980 at 5:52 AM on Sep. 2, 2010

  • Eating less. You will not be starving your body to just eat less calories, as long as you keep it around 1500+ calories a day. I suggest using a calorie counter. As for doing exercises, you can work out your arms, and that will burn calories. My personal fav exercise is just using exercise bands. Good luck.
    Mom2unangel

    Answer by Mom2unangel at 6:14 AM on Sep. 2, 2010

  • I would go to the doctors and request a nutritionist. They can help tell u exactly what to eat and what not to eat. Your intake is very important and it helps you learn where the weight has come from or is coming from.
    AngelEyva

    Answer by AngelEyva at 6:33 AM on Sep. 2, 2010

  • How can medicaid help? I already have had a nutritionist help. My meals are premade for me. They are already portioned out for me. No possiblitiy of seconds! As I said, the meds cause weight gain. When I stop eating, my body goes into survival mode and I don't loose anything. I can only use one arm. With Bands I need to be able to use both hands/arms. I don't have the strength to even open a bottle of water. Thank you for all the advice so far! Most of the medicines for dropping weight can't be mixed with psycotrophic drugs which I take for Bi-Polar disorder,depression, and panic attacks.
    Prayerpartner

    Comment by Prayerpartner (original poster) at 6:56 AM on Sep. 2, 2010

  • Have the docs considered gastic bypass? I have a pal who had a thyroid d/o as a reason for her wt and gastric bypass helped her. Idk. Just thought I would suggest it.
    KARRIEMARIE

    Answer by KARRIEMARIE at 7:54 AM on Sep. 2, 2010

  • I'll have to check of Medicare or Medicaid will cover it since it involves my health. Appreciate the suggestions !
    Prayerpartner

    Comment by Prayerpartner (original poster) at 8:24 AM on Sep. 2, 2010

  • Go gluten free.
    motherofhope98

    Answer by motherofhope98 at 10:26 AM on Sep. 2, 2010

  • Can your meds be changed to ones that don't have weight gain as a side effect?
    4time-mom

    Answer by 4time-mom at 12:31 PM on Sep. 2, 2010

  • Speak to your doctor and nutritionist.
    QandA

    Answer by QandA at 7:57 PM on Sep. 2, 2010

  • I do know a woman who had lapband paid for by medicare.
    ohbladi

    Answer by ohbladi at 9:55 PM on Sep. 2, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN